I am in quite a stressful situation. I take birth control, orthotricyclen, for the past 2 years. I was put on a z-pac at the beginning of the month and finished soon after and I continued to take my bc normally. On Friday I had unprotected sex. About a half hour later I took the plan b pill. It is now Thursday and my period was due Wednesday. I have never been late especially since I'm on birth control. I am now worried I'm pregnant.
You shouldnt use Plan b as "back up" when you are on the Pill. It is just to many hormones. It wont hurt you per say but it can cause a lot of unpleasant side effects. Plan b, in almost any case, will delay a woman's cycle. If it had been seven days after you finished the zpac, you didnt even need the Plan b. Back up is for the entire time you are on antibiotics (which with a zpac, isnt very long) and for seven days after the antibiotics are completed and back up should be a BARRIER method or abstinence. Plan b will just screw your cycle all up! More than likely that is all it is, is Plan b delaying your cycle. I, personally, dont like Plan b because it's effectiveness is only 80% plus it gives women signs and symptoms of pregnancy which raises their anxiety through the roof (rather than allay anxiety) It makes one moody, your breasts tender, delays your period, causes cramps, bloating, headaches, nausea-just like pregnancy symptoms so that in with the delay in your cycle doesnt put your fears at rest, does it? In some cases Plan b is okay (if a woman is not on hormonal birth control and the condom breaks or cases of rape) because it is the best choice but when you are already on a hormonal birth control like the Pill, back up should be a barrier method. I know most people dislike condoms but they are the best bet for back up using hormonal BC. If you dont see your period between now and a month from when you had sex Friday, then you can do a pregnancy test to see if you are pregnant. Doing one now wont be accurate because it is too early. Just try to relax because chances are slim that you are pregnant.
Why did you take plan B? You should use a condom while on an antibiotic, but plan B is a nono. You are already on hormonal birthcontrol, then add the large amount of hormones from plan b and you get a cocktail that delays your period and gives you symptoms like you were pregnant. I don't understand why you girls take plan B when you're on the pill. The pill is 99% effective, and plan b is 80%, plus if you take plan b too much the efficacy is even lower. If your antibiotic messed up your birth control, why would you think plan b would work? It is not a magic pill that gets rid of a baby if its already forming. I don't know why docs don't tell you girls not to use plan b when on the pill, maybe they don't know how you go and do things then ask about them.
- Plan B Information for Consumers
- Plan B Information for Healthcare Professionals (includes dosage details)
- Side Effects of Plan B (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Sep 2011 • 1 answer
Posted 1 Nov 2012 • 1 answer
Posted 25 Jun 2014 • 1 answer
Posted 24 Nov 2014 • 1 answer
Posted 25 Mar 2015 • 3 answers